Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 36, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 9, 2021, 5:42 PM EDT for Bertie County, Chowan County, Perquimans County, North Carolina. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Apr 9, 2021, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bertie County, NC, Chowan County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:20 PM EDT | HAIL 1.5 | Edenton, NC | ALMOST GOLF BALL SIZE HAIL IN EDENTON. TIME ESTIMATED. |
| Apr 9, 6:28 PM EDT | HAIL 1 | 2 W Edenton, NC | TIME ESTIMATED FROM RADAR. |
| Apr 9, 6:38 PM EDT | TSTM WND DMG | 1 E Edenton, NC | PICTURE SHOWS POWER POLES SNAPPED ALONG SOUNDSIDE ROAD. ALSO, A VIDEO SHOWS HAIL COVERING THE GROUND AND THE ROAD. |
| Apr 9, 6:38 PM EDT | TSTM WND DMG | 1 E Edenton, NC | VIDEO SHOWS POWER POLE DOWN ALONG SOUNDSIDE ROAD. ALSO, THE VIDEO SHOWS HAIL COVERING THE GROUND AND THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
113
WUUS51 KAKQ 092142
SVRAKQ
NCC015-041-143-092230-
/O.NEW.KAKQ.SV.W.0036.210409T2142Z-210409T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
542 PM EDT Fri Apr 9 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Southwestern Perquimans County in northeastern North Carolina...
East central Bertie County in northeastern North Carolina...
Southwestern Chowan County in northeastern North Carolina...
* Until 630 PM EDT.
* At 542 PM EDT, a severe thunderstorm was located near Valhalla, or
12 miles south of Ryland, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Valhalla around 545 PM EDT.
Cape Colony around 620 PM EDT.
Other locations impacted by this severe thunderstorm include Cisco,
Mount Gould, Macedonia, Hancock and Mavaton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3603 7660 3605 7661 3606 7662 3605 7662
3604 7664 3604 7666 3603 7667 3606 7678
3610 7679 3618 7675 3620 7651 3601 7656
3601 7658
TIME...MOT...LOC 2142Z 279DEG 8KT 3609 7668
HAIL...1.00IN
WIND...60MPH
$$
Zimmerman1 follow-up statement
481
WWUS51 KAKQ 092205
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
605 PM EDT Fri Apr 9 2021
NCC015-092214-
/O.CAN.KAKQ.SV.W.0036.000000T0000Z-210409T2230Z/
Bertie NC-
605 PM EDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERTIE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern North Carolina.
LAT...LON 3603 7660 3605 7661 3606 7662 3605 7662
3604 7664 3604 7666 3603 7667 3604 7669
3607 7671 3610 7671 3612 7672 3618 7652
3601 7656 3601 7658
TIME...MOT...LOC 2204Z 279DEG 8KT 3608 7662
$$
NCC041-143-092230-
/O.CON.KAKQ.SV.W.0036.000000T0000Z-210409T2230Z/
Perquimans NC-Chowan NC-
605 PM EDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN PERQUIMANS AND SOUTHWESTERN CHOWAN COUNTIES...
At 604 PM EDT, a severe thunderstorm was located near Valhalla, or 10
miles southwest of Hertford, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Cape Colony around 620 PM EDT.
Other locations impacted by this severe thunderstorm include
Macedonia and Hancock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3603 7660 3605 7661 3606 7662 3605 7662
3604 7664 3604 7666 3603 7667 3604 7669
3607 7671 3610 7671 3612 7672 3618 7652
3601 7656 3601 7658
TIME...MOT...LOC 2204Z 279DEG 8KT 3608 7662
HAIL...1.00IN
WIND...60MPH
$$
ZimmermanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:48 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 9, 3:48 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 348 PM EDT Fri Apr 9 2021 .SYNOPSIS... Unsettled weather continues through the weekend as a stationary boundary lingers across the area through tonight and then lifts north as a warm front on Saturday. A cold front approaches from the west and crosses the area late Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 345 PM EDT Friday... Severe Thunderstorm Watch #78 has just been issued until 04z/midnight for roughly the srn third of the FA (except for near the immediate coast). Afternoon wx analysis shows low pressure at the surface and aloft continuing to slowly move NNE over the Upper Midwest (with a subtle shortwave at the base of the trough axis approaching the central Appalachians). Meanwhile, another surface low is developing over the srn Plains. Locally, the warm front is now positioned roughly from Farmville-West Point-Melfa. The low overcast has finally burned off across the NW. Temperatures have warmed into the upper 70s- low 80s with dew points in the upper 50s-low 60s across most of srn VA and NE NC. SPC mesoanalysis shows some instability (MLCAPE 500-1500 J/kg) across these areas. The steeper mid-level lapse rates are still confined to mainly western portions of VA. Scattered tstms have developed across SE VA and NE NC, but so far this activity has been sub-severe (although the storms have shown a strengthening trend over the past hour). Latest CAMs are in good agreement that the main severe threat holds off for another hour or two as additional tstms move into the south- central VA Piedmont (while the storms in SE VA/NE NC strengthen/increase a bit in coverage). While deep-layer wind fields remain relatively modest for early April, mid-level lapse rates are forecast to steepen to around or just above 7 degrees C/km after 21z/5 PM (highest across wrn zones). This will help increase the amount of instability in place through much of the evening. The most likely timing for severe wx is from 6-11 PM before diurnal weakening occurs overnight. The severe threat is very low over the nrn third of the FA and the Ern Shore. SPC has roughly the SVR Watch area in a Slight Risk, with large hail and damaging winds the main threats. There is a very low chc of a brief tornado (mainly with storms that are able to interact with the warm front...where low level directional shear will be enhanced). PoPs fall to 15-30% after 06z Sat. Low temps will remain mild tonight ranging from the mid 50s to around 60 over the SE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 345 PM EDT Friday... On Saturday, low pressure deepens as it tracks from the Plains to the srn Great Lakes. This will allow the warm front to lift well north of the local area as the associated cold front approaches the area from the west (but remains well to our west until late this weekend). Generally dry through the first half of the day on Saturday. With southerly flow but mostly cloudy skies, highs are forecast to be in the mid to upper 70s. By late aftn, am expecting isolated to perhaps scattered showers (and maybe a few tstms) to form over the wrn half of the FA. However, the threat for severe wx is low through Saturday evening. As the area of low pressure slowly tracks ENE through the Great Lakes Sat night, a band of better mid- level forcing arrives from the W (still well ahead of the actual cold front). Therefore, shower/tstm chances increase from W-E across the FA Saturday night (but there continue to be signs that one area of heavier pcpn misses us to the N (where the best upper level dynamics will be) while another misses us the the S. Scattered showers are possible Sunday morning with shower/tstm re-development possible by the aftn/evening (mainly over the ern third of the FA) as the actual cold front approaches the area. Highs mainly in the upper 70s-around 80F on Sunday. The cold front is progged to cross the area Sunday night...and shower/tstm chances decrease from W-E during the night. Will see a noticeable drop in dew points by Monday but it will still be warm with downsloping WNW flow behind the front. Highs in the mid 70s in most areas. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 345 PM EDT Friday... For at least the first half of next week, model/ensemble consensus continues to indicate that the upper level flow will be fairly zonal across the local area as low pressure at the surface and aloft meanders in the vicinity of the Northeast CONUS/New England/SE Canada while another upper trough/low remains anchored over the Rocky Mountains. Slight chances for rain potentially return by Tuesday aftn as a weak frontal boundary crosses the region from NW-SE. A stronger cold front approaches the area from the NW late Wed or Thu of next week as the upper low over the Northeast starts to track SE toward the Mid-Atlantic. The second cold front is progged to move to our south by the end of the day on Thu. It is too early for specifics regarding the second FROPA, but the chc of thunder is too low to include in the forecast attm for Wed/Thu. Mainly dry wx is expected on Wed, with low chances for showers returning by Thu/Fri. Did not stray too far from NBM guidance for the Tue- Fri timeframe. Cooler wx returns by the end of next week (with continued shower chances) as 850 mb temperatures potentially drop to around 0C. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... As of 130 PM EDT Friday... CIGs have improved to (low-end) VFR with SCT-BKN CU at the VA/NC terminals early this aftn, and some localized IFR at SBY. Winds are ESE or SE at ~5 kts at RIC and 10-15 kts near the coast. A few gusts to 20 kts are possible near the coast through early evening but winds become light and variable overnight. Isolated- scattered tstms are expected to develop INVOF PHF and ORF by 19-21z with scattered tstm chances continuing through the evening. At ECG, the most likely timing for tstms is from 22-04z. Some of the storms could contain localized strong wind gusts/hail in SE VA and NE NC. Expect mainly showers at SBY with a very low chc of tstms. There is a slight chc of thunder at RIC (will not include in the TAF attm). Ceilings fall to MVFR at all sites by 12z Sat with IFR possible at RIC/SBY by early Saturday morning. Will likely see a break in the pcpn through at least the first part of Saturday, but flight restrictions are possible due to CIGs at RIC and especially SBY. S-SE winds below 10 kts are expected at the terminals by late Sat AM. Outlook...Another round of scattered showers/isolated tstms is expected Sat night-Sunday morning (with at least some flight restrictions likely during this time). A cold front will cross the area late Sunday with drier and mainly VFR conditions expected into early next week. && .MARINE... As of 300 PM EDT Friday... A stationary frontal boundary will linger nearby the local area through Saturday morning before lifting north of the area as a warm front Saturday afternoon. As a result, winds will generally remain SE aob 15 kt during this time. Seas 3-4 ft; waves 1-2 ft. Winds turn to the SSW at similar speeds Sat night and Sun ahead of a cold front approaching from the west. Winds shift to the NW Sun night behind the fropa, then become ENE Mon night and Tue. Winds generally remain aob 15 kt thru the period. Seas 3-4 ft, except up to 5 ft Sat night/Sunday when an SCA may be needed for the coastal waters. Waves generally 1-2 ft thru the period. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...CMF/ERI NEAR TERM...ERI SHORT TERM...CMF/ERI LONG TERM...CMF/ERI AVIATION...ERI MARINE...JDM
Hazardous weather outlook, Apr 9, 3:49 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 349 PM EDT Fri Apr 9 2021 NCZ017-102-VAZ048-060>062-064-067>069-082>086-090-095-098-509>513- 515>525-102000- Western Currituck-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Nottoway-Amelia-Powhatan-Charles City- New Kent-Gloucester-Middlesex-Mathews-James City-Norfolk/Portsmouth- Virginia Beach-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 349 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible this afternoon and evening. Some of these storms may be strong to severe with large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>016-030>032-VAZ065-066-079>081-087>089-092-093-096-097-514- 102000- Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan- Perquimans-Mecklenburg-Lunenburg-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Surry-Southampton-Isle of Wight-Suffolk- Chesapeake-Eastern Chesterfield (Including Col. Heights)- 349 PM EDT Fri Apr 9 2021 ...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ075>078-099-100-102000- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Westmoreland-Richmond-Northumberland-Lancaster-Accomack-Northampton- 349 PM EDT Fri Apr 9 2021 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 9, 4:16 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 1 SE CRADOCK 36.78N 76.31W
04/09/2021 U0.75 INCH CITY OF CHESAPEAKE VA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Apr 9, 4:30 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
430 PM EDT Fri Apr 9 2021
VAZ089-093-092100-
Isle of Wight-Surry-
430 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISLE OF WIGHT AND
SOUTHEASTERN SURRY COUNTIES...
At 430 PM EDT, a strong thunderstorm was located near Elberon, or 7
miles southeast of Surry, moving east at 15 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
Locations impacted include...
Smithfield, Surry, Rushmere, Pons, Chippokes State Park, Bethel
Church, Delk Crossroads, Bacons Castle, Comet, Poolesville,
Moonlight, Hog Island Game Reserve, Alliance and Beachland.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3696 7683 3715 7683 3720 7671 3719 7664
3710 7663 3695 7664
TIME...MOT...LOC 2030Z 262DEG 11KT 3704 7676
ZimmermanSpecial weather statement, Apr 9, 4:31 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
431 PM EDT Fri Apr 9 2021
VAZ097-092115-
Chesapeake-
431 PM EDT Fri Apr 9 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT THE SOUTHERN CITY OF
CHESAPEAKE...
At 431 PM EDT, a thunderstorm with heavy rain was located near
Chesapeake, or 9 miles southwest of Great Bridge. the storm is nearly
stationary.
Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.
. In addition...Rainfall amounts of up to 1 inch are possible with
this storm.
Locations impacted include...
Chesapeake, Chesapeake Airport and Hickory.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3660 7641 3671 7633 3663 7615 3655 7625
3655 7631
TIME...MOT...LOC 2031Z 309DEG 2KT 3660 7632
MillerSpecial weather statement, Apr 9, 4:50 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
450 PM EDT Fri Apr 9 2021
NCZ030-031-092130-
Bertie-Chowan-
450 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERQUIMANS...
NORTHEASTERN BERTIE AND SOUTHWESTERN CHOWAN COUNTIES...
At 449 PM EDT, a strong thunderstorm was located 7 miles southwest of
Colerain, or 9 miles northeast of Windsor. the storm is nearly
stationary.
Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.
In addition...Rainfall amounts of up to 1 inch are possible with
this storm.
Locations impacted include...
Colerain, Valhalla, Rockyhock, Midway, Goose Pond, Wakelon, Whites
Crossroads, Merry Hill, Edenhouse, Mount Gould, Macedonia and
Hancock.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3611 7693 3621 7676 3613 7657 3611 7657
3598 7673
TIME...MOT...LOC 2049Z 329DEG 1KT 3611 7683
GINGRICHSpecial weather statement, Apr 9, 5:09 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Wakefield VA 509 PM EDT Fri Apr 9 2021 VAZ065-079-092145- Mecklenburg-Brunswick- 509 PM EDT Fri Apr 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MECKLENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES... At 509 PM EDT, a strong thunderstorm was located 7 miles west of Ebony, or 9 miles southwest of Brodnax, moving east at 15 mph. Wind gusts in excess of 40 mph and nickel size hail are possible with this storm. This storm will be near... Ebony around 535 PM EDT. Other locations impacted by this storm include Bracey, Bowens Corner and Lake Gaston. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. LAT...LON 3666 7818 3669 7792 3655 7792 3654 7819 TIME...MOT...LOC 2109Z 264DEG 15KT 3659 7812 Zimmerman
Special weather statement, Apr 9, 5:11 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
511 PM EDT Fri Apr 9 2021
VAZ095>097-092200-
Norfolk/Portsmouth-Suffolk-Chesapeake-
511 PM EDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ISLE OF WIGHT ...
THE NORTHWESTERN CITY OF CHESAPEAKE...THE SOUTHWESTERN CITY OF
PORTSMOUTH AND THE EAST CENTRAL CITY OF SUFFOLK...
At 511 PM EDT, a strong thunderstorm was located near Downtown
Suffolk, moving east at 10 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
Locations impacted include...
Downtown Suffolk, Chesapeake, Portsmouth, Suffolk, Bowers Hill,
Driver, Kings Fork, Western Branch, Wilroy, Deanes and Magnolia.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3669 7662 3681 7663 3682 7656 3682 7655
3683 7653 3686 7637 3685 7636 3684 7637
3684 7638 3683 7637 3684 7636 3670 7634
TIME...MOT...LOC 2111Z 263DEG 9KT 3676 7653
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:50 PM EDT | Special Weather Statement | AKQ | Chowan | 40 min |
| Apr 9, 5:06 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan, Perquimans | 39 min |
| Apr 9, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 47 min |
| Apr 9, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 48 min |
| Apr 9, 5:58 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 47 min |
| Apr 9, 6:24 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Perquimans | 51 min |
| Apr 9, 6:29 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 46 min |
| Apr 9, 6:30 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 45 min |
| Apr 9, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan | 24 min |
| Apr 9, 7:03 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 42 min |
| Apr 9, 7:09 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 51 min |
| Apr 9, 7:34 PM EDT | Flash Flood Warning | AKQ | Currituck | 4 hr |
| Apr 9, 7:39 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford, Northampton | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.